Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 15, 2021, 12:41 PM EDT for Allegany County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2021, 12:41 PM EDT (16:41 UTC)
- Expired
- Sep 15, 2021, 1:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.50 in
- Wind
- 40
County Allegany County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
006
WWUS81 KBUF 151641
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1241 PM EDT Wed Sep 15 2021
NYZ021-151715-
Allegany NY-
1241 PM EDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of east central
Allegany County through 115 PM EDT...
At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alfred, or 11 miles north of Wellsville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause localized flooding.
Locations impacted include...
Alfred, Andover, Angelica, Almond and West Almond.
This includes Interstate 86 between exits 31 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4219 7802 4237 7801 4238 7773 4219 7774
4216 7775
TIME...MOT...LOC 1640Z 272DEG 23KT 4228 7789
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 15, 11:42 AM EDT, 59 minutes earlier.
Area forecast discussion, Sep 15, 11:42 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1142 AM EDT Wed Sep 15 2021 .SYNOPSIS... The slow passage of a cold front through the day will produce showers and isolated thunderstorms, especially from the Genesee Valley to the Finger Lakes and North Country. Some locally dense fog could occur tonight, then high pressure will bring a return to drier weather for Thursday and Friday. && .NEAR TERM /THROUGH TONIGHT/... The surface cold front continuing to slowly push across the area late this morning and is near a Watertown to Jamestown line. Widespread showers occurring along and ahead of the front. Only lightning of note occurring well south and east of our area. Window for thunderstorms growing smaller with morning overcast holding down instability. This will likely remain the case for the most part as the cold front eventually slides into eastern New York by mid afternoon. Still could have some embedded thunder across the Finger Lakes and North Country, but severe risk appears to be lowering. For tonight, rain showers end quickly Finger Lakes to North Country while high pressure builds in. Some lingering mid to high clouds in wake of the front, but once these clear out temps will drop into the 50s most spots which could result in locally dense fog. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... Expect a period of dry weather Thursday through the majority of Friday as high pressure overhead of the eastern Great Lakes Thursday morning pushes north of New England throughout the day on Thursday. Then Friday, the center of the high will advance east across the Canadian maritimes, however the ridge axis will extend westward across the region maintaining the fairly dry weather. The one exception to this is the passing tropical cyclone along the Atlantic coastline. As the cyclone rides the coastline, a plume of warm tropical moisture will advect into the region. The additional moisture along with the instability produced by daytime heating may support a few showers Friday afternoon. Then, a mid-level trough will cross to the north of the area Saturday supporting a weak surface cold front to sweep across the region. Even though the best forcing will lie to the north of the area, a few showers and thunderstorms will be possible with the frontal passage Saturday afternoon. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Ridging aloft Sunday through Tuesday will support a large area of surface high pressure to reside over the region. This will allow for mainly dry weather for the end of the weekend and start of the new work week. Due to the ridging, southerly flow will advect warmer air across the region, causing above normal temperatures. Expect highs in the 80s with lows in the 60s. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Showers still impacting most of the TAF sites late this morning. Threat of thunder looks quite low, but not zero and only at KART and KJHW through about 18z, with these areas still need to have the cold front move through. IFR to MVFR CIGS have developed over the area this morning. Expect these lower conditions to improve gradually as the cold front crosses our region this afternoon. Outlook... Tonight...VFR in the evening. Some fog developing overnight with localized IFR. Thursday through Sunday...Mainly VFR. && .MARINE... Cold front working across the lower Great Lakes early today. Synoptic wind speeds will gradually weaken to 10 to 15 knots out of the north-northwest by this afternoon. Wind speeds lower further tonight. A broad upper level ridge will build over the area Thursday bringing a period northeast winds less than 15 knots with light southeast winds developing by Thursday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/TMA NEAR TERM...JLA/TMA SHORT TERM...EAJ LONG TERM...EAJ AVIATION...JLA/TMA MARINE...TMA
Hazardous weather outlook, Sep 15, 5:21 AM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 521 AM EDT Wed Sep 15 2021 NYZ001>003-010>012-019-085-160930- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- 521 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-013-014-020-021-160930- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario- Cattaraugus-Allegany- 521 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms, mainly from late this morning through mid afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 521 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Special weather statement, Sep 15, 12:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1241 PM EDT Wed Sep 15 2021
NYZ021-151715-
Allegany NY-
1241 PM EDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of east central
Allegany County through 115 PM EDT...
At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alfred, or 11 miles north of Wellsville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause localized flooding.
Locations impacted include...
Alfred, Andover, Angelica, Almond and West Almond.
This includes Interstate 86 between exits 31 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4219 7802 4237 7801 4238 7773 4219 7774
4216 7775
TIME...MOT...LOC 1640Z 272DEG 23KT 4228 7789
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:54 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 14, 11:59 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Sep 15, 12:58 AM EDT | Special Weather Statement | BUF | Niagara | 47 min |
| Sep 15, 1:36 AM EDT | Special Marine Warning | BUF | 84 min | |
| Sep 15, 2:01 AM EDT | Special Marine Warning | BUF | 29 min | |
| Sep 15, 2:28 AM EDT | Special Marine Warning | BUF | 92 min | |
| Sep 15, 2:53 AM EDT | Special Weather Statement | BUF | Jefferson | 37 min |
| Sep 15, 1:30 PM EDT | Special Weather Statement | BUF | Allegany | 30 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.